Cymbalta and Ativan ?

Discussion in 'Fibromyalgia Main Forum' started by hurtsalot 2, Jul 5, 2011.

  1. hurtsalot 2

    hurtsalot 2 New Member

    My doctor wants me to take 60mg once per day of Cymbalta. I take 1 Ativan in the am and 2 at night. I have taken 5 days of Cymbalta and have been nausiated every day that I take it. I hate this feeling and don't see any benefits of this Rx so far. I hate to think of taking another one and think I may not take it tomorrow. Maybe my doctor needs to lower the mgs. What do you think? Is this feeling one that will go away soon and should I keep taking this Rx. I googled the 2 drugs and what I see most is that these 2 drugs should not be taken together. Does anyone else take these 2 Rx's?
    Hurtsalot2
  2. Jittle

    Jittle Member

    I dont know about taking the two together. However when I started on cymbalta I started at only 20mg a day to get use to side effects. I was on 20, 30 ,40 then 50 before going up to 60. It took me almost a year to get to sixty (most time on 40). Maybe it was too much too fast.

    Do you use a "big" pharmacy??? They should know, and should not fill precriptions if they are not ment to be taken together. I had this happen once, and one of the pills was only an anti-inflammatory. The insurance company had something old in there records that I took one pill of and never took again from 6 months earlier and they did not want to fill the new scrip because of a possible drug interaction
  3. hurtsalot 2

    hurtsalot 2 New Member

    Yes I do use a big pharmacy. After reading about how most people say do not use these two drugs together I called them. They told me that the computer red flags the Rx if I would be taking anything that would cause them not to fill the new Rx and they would have told me that. Since it was filled he said it was ok to take both of these drugs. I asked him about how my stomach felt and he said to give it 7 to 10 days and that feeling should go away. However after day five of taking these I choose not to take it anymore. I hate feeling that way. I will be seeing my Dr. next month and will tell her about this. Maybe she will start me out on a lower dose like you did. Hopefully that will work. Does the cymbalta really help your pain?
  4. Jittle

    Jittle Member

    It does, I could not imagine life without it. Within days (even on the 20mg which the doc said was not an effective dose) it started to help with shoulders and upper back (shoudler blade area). I even had an itch under my skin which I found out was nerve damage that instantly stopped. Even vicodin would not get that itch to stop, but the cymbalta did. I was able to sit and function better at work. I am in a better mood most days unless other symptoms get me down.
    What it does not help.... Lower back pain, that may be where one of my picnhed nerves are or bulging dicses ( I am not sure, I always get confused when they start rambleing off spinal numbers). It does not help knee or hand arthris pain.
    But if it upsets your stomach I can see not wanting to take it. Before cymbalta I had to stop zoloft. I had an upset stomach every minute of every day for 3 months. Finally GI doc gave me reglain which I still use if all current meds bother me on certain days. If it does not work for you there are other meds you can try until you find the right fit.

    Good luck
    Jit
  5. spongebobmama

    spongebobmama New Member

    Is anyone affected by the heat we are experiencing,w/FM and the Cymbalta? I sweat so much now and smells are intense. I smell all kinds of household oders and myB.O. oders so much more. I have always had auditory hallucinations but w/Cymbalta it has ramped up 100x's the norm.Last night through the window fan, a smell of skunk wafted in,woke me up. Husband didn't smell anything. He even went outside to check for me. He couldn't smell a thing. At times I think I'm going nuts. I take the Ativan for the jitters and the TMJ feeling, and today I was beside myself w/all over yuckiness,I took a few Vicodin. Now I'm just tired. I have so much to do, and am stuck in this foggy soup from the meds. What to do??? Thanks,Spongebobmama
  6. spongebobmama

    spongebobmama New Member

    Is anyone affected by the heat we are experiencing,w/FM and the Cymbalta? I sweat so much now and smells are intense. I smell all kinds of household oders and myB.O. oders so much more. I have always had auditory hallucinations but w/Cymbalta it has ramped up 100x's the norm.Last night through the window fan, a smell of skunk wafted in,woke me up. Husband didn't smell anything. He even went outside to check for me. He couldn't smell a thing. At times I think I'm going nuts. I take the Ativan for the jitters and the TMJ feeling, and today I was beside myself w/all over yuckiness,I took a few Vicodin. Now I'm just tired. I have so much to do, and am stuck in this foggy soup from the meds. What to do??? Thanks,Spongebobmama
  7. Nikki

    Nikki Member

    I've taken both at the same time before and haven't had any problems . . . but, I'm only taking 30mg right now. When I was first rxd Cymbalta, I took 30mg; I got up to 90 mg and then weaned off it.

    I'm only taking 30 this time around. It does have a tendacy to make you nauseous and jittery until you get use to it. Sounds like your dr. may have started you on too high a dose. Also, if you tend to have anxiety, it can increase it in the beginning.

    I, too, sweat more especially if I move around. Then if I sit down and rest, I freeze. I feel certain it's the meds.

    I also can smell things no one else notices. You are not alone.

    Hope you feel better really soon.